Kansas, 2006Damaging Wind and Lightning Strike in Kansas, June 22, 2006
June 22, 2006 · NWS TOP · 2 events in 2 counties and zones
1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 21, 9:35 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 9:35 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006
.DISCUSSION...
BIGGEST CONCERN FOR THE REST OF THE NIGHT IS HOW CONVECTION WILL
EVOLVE. REGIONAL RADAR IMAGERY SHOWS A COLD POOL FROM CONVECTION
OVER WESTERN PORTIONS OF THE FORECAST AREA PUSHING SOUTH THROUGH
DICKINSON COUNTY. MEANWHILE FURTHER WEST...CONVECTION OVER SOUTHWEST
KS HAS CREATED AN OUTFLOW BOUNDARY PUSHING NORTH. SO THE QUESTION
BECOMES HOW FAR NORTH WILL THE OUTFLOW BOUNDARY MOVE OUT WEST. GIVEN
THE GENERAL SYNOPTIC PATTERN WITH SFC RIDGING OVER WESTERN NEB...DO
NOT ANTICIPATE THE OUTFLOW BOUNDARY MAKING ENOUGH PROGRESS NORTH FOR
ORGANIZED STORMS TO MOVE BACK INTO NORTH CENTRAL ZONES BEFORE
MIDNIGHT. THEREFORE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH FROM
THESE COUNTIES. THINK THAT THE MAIN FOCUS FOR CONVECTION WILL BE
THIS STALLING BOUNDARY GENERALLY ALONG THE I-70 CORRIDOR. WITH THE
LOW LEVEL JET INCREASING FROM THE SOUTH AND A MCV MOVING
EAST...TRAINING OF STORMS ALONG THIS BOUNDARY COULD CREATE A GREATER
FLASH FLOODING HAZARD AS THE NIGHT PROGRESSES. WITH THIS THINKING IN
MIND...HAVE ADJUSTED POPS DOWN ALONG THE NEB BORDER AND INCREASED
POPS AFTER MIDNIGHT ACROSS EAST CENTRAL KS.
&&
WOLTERS
.PREV DISCUSSION /306 PM CDT WED/...
OVERNIGHT/EARLY MORNING CONVECTION CONTINUING TO DISSIPATE AND MOVE
NORTH INTO NE. AFTERNOON SURFACE ANALYSIS SHOWS BOUNDARY FROM NW
MISSOURI THROUGH SOUTHWEST KANSAS SHOWING VERY LITTLE MOVEMENT.
TONIGHT AND THURSDAY...GFS AND NAM SIMILAR WITH PROGRESSION OF
SHORTWAVE TROUGH MOVING THROUGH KS TONIGHT INTO TOMORROW
MORNING...AND FINALLY PUSHING EAST BY THE LATE AFTERNOON/EARLY
EVENING HOURS THURSDAY. GREATEST CHANCES FOR PRECIP COME WITH THIS
FEATURE AS MCS DEVELOPMENT LOOKS LIKELY...WITH THE POSSIBILITY OF
DAMAGING WINDS AS IT PROGRESSES INTO THE TOP CWA. THE POSSIBILITY
STILL EXISTS FOR CONVECTION ALONG THE BOUNDARY LATER THIS AFTERNOON
AND EARLY EVENING DEPENDING ON HOW MUCH SURFACE HEATING CAN TAKE
PLACE. LATEST VISIBLE IMAGERY SHOWS SOME CLEARING IN CENTRAL KANSAS
WHILE NORTHEAST AND EAST CENTRAL REMAIN MOSTLY CLOUDY. LATEST LAPS
ANALYSIS DOES SHOW SOME WEAKENING OF THE CAP TAKING PLACE IN CENTRAL
KANSAS. PRECIPITATION CHANCES REMAIN HIGH THROUGH THURSDAY AFTERNOON
WITH SLOW MOVEMENT OF UPPER FEATURE ALONG WITH NEARLY STATIONARY
BOUNDARY. COVERAGE AND SEVERE PROBABILITIES WILL GREATLY DEPEND ON
RECOVERY FROM EXPECTANT OVERNIGHT MCS.
THUNDERSTORMS WILL CONTINUE ACROSS THE CWA THURSDAY NIGHT AS EARLIER
MENTIONED SHORTWAVE AND BOUNDARY MOVE THROUGH. PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES OVER EAST CENTRAL KANSAS AND 850 DEW
POINTS IN THE TEENS WILL LEAD TO LOCALLY HEAVY RAINFALL AS CELL MOVE
ALONG THE FRONTAL BOUNDARY THURSDAY NIGHT. WILL MENTION HEAVY RAIN
CHANCES IN THE ZONES THURSDAY NIGHT. UPPER SYSTEM WILL DEPART
THURSDAY NIGHT AND PUSH THE FRONTAL BOUNDARY TO THE SOUTH OF THE CWA
BY FRIDAY MORNING. WILL LEAVE MENTION OF LOW POPS FRIDAY MORNING
WITH ANY DECAYING CONVECTION.
LOOKS DRY FOR FRIDAY AND FRIDAY EVENING WITH HIGH PRESSURE SETTLING
IN OVER THE CWA. FRIDAY NIGHT ANOTHER MCS MAY DEVELOP OVER THE
NORTHERN PLAINS AS LOW LEVEL JET INCREASES OVER THE WESTERN PLAINS
AND A WAVE MOVES INTO THE DAKOTAS. COULD CATCH SOME OF THIS
PRECIPITATION...MAINLY IN THE EASTERN COUNTIES LATE IN THE NIGHT.
WILL MAINTAIN LOW POPS FOR NOW BUT LATER SHIFTS MAY WANT TO
REEVALUATE IF MODELS KEEP IT FURTHER TO THE EAST AND NORTH OF THE
CWA.
NORTHWEST FLOW SETTING UP FOR THE WEEKEND. INITIALLY SATURDAY
LOOKING DRY WITH RETURN FLOW SETTING UP IN THE AFTERNOON ON BACK
SIDE OF THE SURFACE HIGH. ANOTHER SHORTWAVE DIVES SOUTHEAST SATURDAY
NIGHT ACROSS THE PLAINS GIVING ANOTHER CHANCE FOR THUNDERSTORMS LATE
SATURDAY NIGHT.
SUNDAY THROUGH WEDNESDAY LOOKING DRY WITH WESTERLIES NEAR THE
NEBRASKA BORDER WITH RELATIVELY WEAK UPPER FLOW OVER THE CENTRAL
PLAINS. TEMPERATURES RELATIVELY NEAR NORMAL WITH HIGHS IN THE MID
80S WITH A GRADUAL WARMUP INTO THE UPPER 80S BY WEDNESDAY.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 21, 9:21 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT WED JUN 21 2006
KSZ008>012-020>024-026-034>040-054>056-058-059-230330-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1021 PM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS REMAIN LIKELY ACROSS THE AREA...MAINLY ALONG
AND SOUTH OF INTERSTATE 70. IN ADDITION TO LARGE HAIL AROUND AN
INCH IN DIAMETER...WIND GUSTS GREATER THAN 60 MPH AND DEADLY
LIGHTNING...THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL. FLASH FLOODING COULD BECOME A GREATER HAZARD AS THE
NIGHT PROGRESSES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE
70.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY
MORNING...SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...
ALONG AND SOUTH OF THE KANSAS TURNPIKE. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS AGAIN SATURDAY NIGHT ACROSS THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS COULD BE NEEDED THROUGHOUT THE NIGHT MAINLY ALONG AND
SOUTH OF INTERSTATE 70.
WOLTERS
In the hours before
Special weather statement, Jun 21, 9:35 PM CST, 2 hours 40 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006
KSZ035-037-220415-
DICKINSON-MORRIS-
1035 PM CDT WED JUN 21 2006
THROUGH 1115 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF DICKINSON AND MORRIS COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
WOODBINE...HOPE...CARLTON...LATIMER...HERINGTON...WILSEY AND BURDICK.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 9:36 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 2 WSW AGENDA 39.70N 97.47W
06/21/2006 M3.00 INCH REPUBLIC KS TRAINED SPOTTER
0611 PM HAIL AGENDA 39.71N 97.43W
06/21/2006 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0642 PM HAIL 4 WNW NORWAY 39.72N 97.84W
06/21/2006 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
0654 PM HAIL CLYDE 39.59N 97.40W
06/21/2006 E1.25 INCH CLOUD KS TRAINED SPOTTER
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS TRAINED SPOTTER
BRIEF TOUCHDOWN
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS LAW ENFORCEMENT
BRIEF TOUCHDOWN
0703 PM HAIL 1 N AURORA 39.47N 97.53W
06/21/2006 E1.25 INCH CLOUD KS LAW ENFORCEMENT
0710 PM FLASH FLOOD AGENDA 39.71N 97.43W
06/21/2006 REPUBLIC KS LAW ENFORCEMENT
REPORT OF WATER OVER HWY 148 NEAR AGENDA.
0724 PM HAIL 8 WSW MORGANVILLE 39.42N 97.34W
06/21/2006 E1.50 INCH CLAY KS TRAINED SPOTTER
0724 PM TSTM WND GST 8 WSW MORGANVILLE 39.42N 97.34W
06/21/2006 E60.00 MPH CLAY KS TRAINED SPOTTER
0725 PM FUNNEL CLOUD 6 NE CLAY CENTER 39.44N 97.04W
06/21/2006 CLAY KS LAW ENFORCEMENT
TIME IS APPROXIMATE
0727 PM HEAVY RAIN CLYDE 39.59N 97.40W
06/21/2006 M1.56 INCH CLOUD KS TRAINED SPOTTER
0737 PM HEAVY RAIN 1 W AGENDA 39.71N 97.45W
06/21/2006 M5.00 INCH REPUBLIC KS TRAINED SPOTTER
0737 PM HAIL MILTONVALE 39.35N 97.45W
06/21/2006 E1.75 INCH CLOUD KS LAW ENFORCEMENT
0746 PM HAIL 9 SSW CONCORDIA 39.45N 97.73W
06/21/2006 E1.00 INCH CLOUD KS TRAINED SPOTTER
0814 PM HAIL 2 SSW IDANA 39.33N 97.28W
06/21/2006 E1.50 INCH CLAY KS TRAINED SPOTTER
0818 PM HAIL 3 NNE MINNEAPOLIS 39.16N 97.68W
06/21/2006 E1.00 INCH OTTAWA KS TRAINED SPOTTER
0820 PM HAIL 5 N MINNEAPOLIS 39.19N 97.71W
06/21/2006 E1.00 INCH OTTAWA KS TRAINED SPOTTER
0828 PM HAIL 9 ENE OAK HILL 39.30N 97.19W
06/21/2006 E1.00 INCH CLAY KS TRAINED SPOTTER
0855 PM HAIL 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E1.00 INCH CLAY KS TRAINED SPOTTER
0907 PM HAIL 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E1.00 INCH CLAY KS LAW ENFORCEMENT
0917 PM TSTM WND GST 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E60.00 MPH CLAY KS TRAINED SPOTTER
0938 PM HAIL 11 NNE ABILENE 39.06N 97.14W
06/21/2006 E1.00 INCH DICKINSON KS TRAINED SPOTTER
0940 PM TSTM WND GST S ABILENE 38.92N 97.21W
06/21/2006 E60.00 MPH DICKINSON KS EMERGENCY MNGR
0940 PM TSTM WND DMG S ABILENE 38.92N 97.21W
06/21/2006 DICKINSON KS EMERGENCY MNGR
POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
ABILENE.
1000 PM HAIL 1 E CHAPMAN 38.97N 97.00W
06/21/2006 E0.88 INCH DICKINSON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 21, 10:18 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1118 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 15 NW CLAY CENTER 39.53N 97.32W
06/21/2006 E1.75 INCH CLAY KS STORM CHASER
0730 PM TSTM WND GST 12 W CLAY CENTER 39.38N 97.35W
06/21/2006 E70 MPH CLAY KS STORM CHASER
&&
WOLTERSSpecial weather statement, Jun 21, 10:22 PM CST, 1 hour 53 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 PM CDT WED JUN 21 2006
KSZ037-220500-
MORRIS-
1122 PM CDT WED JUN 21 2006
THROUGH MIDNIGHT CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 15 MPH ACROSS PORTIONS OF MORRIS COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
PARKERVILLE...WILSEY...WHITE CITY AND BURDICK.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 10:25 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 2 WSW AGENDA 39.70N 97.47W
06/21/2006 M3.00 INCH REPUBLIC KS TRAINED SPOTTER
0611 PM HAIL AGENDA 39.71N 97.43W
06/21/2006 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0642 PM HAIL 4 WNW NORWAY 39.72N 97.84W
06/21/2006 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
0654 PM HAIL CLYDE 39.59N 97.40W
06/21/2006 E1.25 INCH CLOUD KS TRAINED SPOTTER
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS LAW ENFORCEMENT
BRIEF TOUCHDOWN
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS TRAINED SPOTTER
BRIEF TOUCHDOWN
0703 PM HAIL 1 N AURORA 39.47N 97.53W
06/21/2006 E1.25 INCH CLOUD KS LAW ENFORCEMENT
0710 PM FLASH FLOOD AGENDA 39.71N 97.43W
06/21/2006 REPUBLIC KS LAW ENFORCEMENT
REPORT OF WATER OVER HWY 148 NEAR AGENDA.
0724 PM TSTM WND GST 8 WSW MORGANVILLE 39.42N 97.34W
06/21/2006 E60.00 MPH CLAY KS TRAINED SPOTTER
0724 PM HAIL 8 WSW MORGANVILLE 39.42N 97.34W
06/21/2006 E1.50 INCH CLAY KS TRAINED SPOTTER
0725 PM FUNNEL CLOUD 6 NW CLAY CENTER 39.44N 97.20W
06/21/2006 CLAY KS LAW ENFORCEMENT
TIME IS APPROXIMATE
0725 PM HAIL 15 NW CLAY CENTER 39.53N 97.32W
06/21/2006 E1.75 INCH CLAY KS STORM CHASER
0727 PM HEAVY RAIN CLYDE 39.59N 97.40W
06/21/2006 M1.56 INCH CLOUD KS TRAINED SPOTTER
0730 PM TSTM WND GST 12 W CLAY CENTER 39.38N 97.35W
06/21/2006 E70.00 MPH CLAY KS STORM CHASER
0737 PM HAIL MILTONVALE 39.35N 97.45W
06/21/2006 E1.75 INCH CLOUD KS LAW ENFORCEMENT
0737 PM HEAVY RAIN 1 W AGENDA 39.71N 97.45W
06/21/2006 M5.00 INCH REPUBLIC KS TRAINED SPOTTER
0746 PM HAIL 9 SSW CONCORDIA 39.45N 97.73W
06/21/2006 E1.00 INCH CLOUD KS TRAINED SPOTTER
0814 PM HAIL 2 SSW IDANA 39.33N 97.28W
06/21/2006 E1.50 INCH CLAY KS TRAINED SPOTTER
0818 PM HAIL 3 NNE MINNEAPOLIS 39.16N 97.68W
06/21/2006 E1.00 INCH OTTAWA KS TRAINED SPOTTER
0820 PM HAIL 5 N MINNEAPOLIS 39.19N 97.71W
06/21/2006 E1.00 INCH OTTAWA KS TRAINED SPOTTER
0828 PM HAIL 9 ENE OAK HILL 39.30N 97.19W
06/21/2006 E1.00 INCH CLAY KS TRAINED SPOTTER
0855 PM HAIL 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E1.00 INCH CLAY KS TRAINED SPOTTER
0907 PM HAIL 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E1.00 INCH CLAY KS LAW ENFORCEMENT
0917 PM TSTM WND GST 4 SW WAKEFIELD 39.17N 97.06W
06/21/2006 E60.00 MPH CLAY KS TRAINED SPOTTER
0938 PM HAIL 11 NNE ABILENE 39.06N 97.14W
06/21/2006 E1.00 INCH DICKINSON KS TRAINED SPOTTER
0940 PM TSTM WND GST S ABILENE 38.92N 97.21W
06/21/2006 E60.00 MPH DICKINSON KS EMERGENCY MNGR
0940 PM TSTM WND DMG S ABILENE 38.92N 97.21W
06/21/2006 DICKINSON KS EMERGENCY MNGR
POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
ABILENE.
1000 PM HAIL 1 E CHAPMAN 38.97N 97.00W
06/21/2006 E0.88 INCH DICKINSON KS TRAINED SPOTTER
&&
LOCATION OF THE FUNNEL CLOUD REPORTS IN CLAY COUNTY AT 725PM WAS
CORRECTED TO REFLECT 6 MILES NORTHWEST OF CLAY CENTER.
WOLTERSSpecial weather statement, Jun 21, 10:45 PM CST, 1 hour 30 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT WED JUN 21 2006
KSZ034-220530-
OTTAWA-
1145 PM CDT WED JUN 21 2006
THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 25 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MINNEAPOLIS...ADA AND DELPHOS.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Thunderstorm Wind, Osage
- When
- June 22, 12:15 AM CST
- Where
- Osage County, Osage City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -95.817
Strong thunderstorm winds blew down several trees in Osage City and knocked out power to some homes.
Lightning, Lyon
- When
- June 22, 12:28 AM CST
- Where
- Lyon County, Emporia
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.456, -96.153 (the zone’s center; the record gives no point)
Lightning struck and severely damaged the cross atop St. Andrew's Episcopal Church as well as caused damage to the stained glass window and narthex.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514821, 5514822.